Thunderstorm Wind, Duval
- When
- June 14, 4:00 PM EST
- Where
- Duval County, 0.91 mi SW of Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.320, -81.610
Numerous trees and power lines were blown down in Arlington.
A pre-frontal trough was stretched out from the offshore coastal waters to the Suwannee River valley, while the surface cold front was shifting southward over south Georgia. These features combined with high shear and surface based instability fueled scattered severe storms during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A pre-frontal trough was stretched out from the offshore coastal waters to the Suwannee River valley, while the surface cold front was shifting southward over south Georgia. These features combined with high shear and surface based instability fueled scattered severe storms during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 1:15 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT FRI JUN 14 2013 .SHORT TERM /TONIGHT THROUGH MONDAY/... A COLD FRONT IS CONTINUING TO NUDGE SOUTH ACROSS SE GA...WITH A PRE-FRONTAL TROUGH EXITING NE FL. SCATTERED TO NUMEROUS SHWRS/TSTMS PREVAIL WITH THE TROUGH...WITH ACTIVITY BEGINNING TO INCREASE JUST SOUTH OF THE FRONT. THIS TREND SEEMS TO LINE UP WELL WITH HIGH RES MODELS...WHICH INDICATE PRECIP FILLING IN ACROSS NE FL IN THE NEXT 1-3 HOURS. WILL KEEP NUMEROUS POPS FOR MOST OF NE FL INTO THE EARLY EVENING AS THE FRONT DROPS SOUTHWARD...WITH SCATTERED POPS FOR SOUTHERN PORTIONS OF SE GA...AND LOW POPS FOR FAR INTERIOR SECTIONS AS THE FRONT MOVES SOUTH. DEEP LAYER SHEAR PROFILES LOOK FAVORABLE FOR STRONG WINDS...SO WILL USE SEVERE WORDING ACROSS NE FL WITH THE STORMS INTO THE EARLY EVENING. THE FRONT WILL SAG SOUTH AND WEAKEN LATER TNGT/SATURDAY. PRECIP COVERAGE WILL DECREASE TO ISOLATED SOUTH OF JAX BY LATE EVENING...WITH MOST AREAS DRY OVERNIGHT/EARLY SATURDAY. MOSTLY SUNNY SKIES ARE ON TAP FOR SATURDAY WITH LOWER HUMIDITY LEVELS AS THE FRONT HOVERS ACROSS CENTRAL FLORIDA. WILL INCLUDE SLIGHT CHANCE TO LOW END CHANCE POPS SATURDAY AFTN ACROSS MARION COUNTY CLOSEST TO THE FRONT. LOWS TNGT WILL BE QUITE A BIT COOLER THAN THE LAST FEW NIGHTS...WITH UPPER 60S INLAND TO LOWER 70S COAST. HIGHS SATURDAY WILL RANGE FROM THE LOWER 90S INLAND TO THE MID/UPPER 80S NEAR THE COAST. HIGH PRESSURE WILL BUILD NORTHEAST OF THE REGION SATURDAY NIGHT INTO SUNDAY. THE GULF SEA BREEZE IS EXPECTED TO COLLIDE WITH A PREVAILING EASTERLY WIND OVER THE CWA SUNDAY AFTERNOON...WHICH COULD RESULT IN CONVECTION INITIATION NEAR THE INTERSTATE 75 CORRIDOR. RETURNING SURFACE BASED INSTABILITY COUPLED WITH AN UPPER WAVE IS EXPECTED TO RESULT IN SCATTERED CONVECTION MONDAY. TEMPERATURE READINGS SHOULD BE A FEW DEGREES BELOW NORMAL SATURDAY NIGHT...WITH THE EASTERLY FLOW KEEPING READINGS DOWN CLOSER TO THE COAST INTO THE DAY SUNDAY. WITH THE FLOW BECOMING SOUTHERLY INTO MONDAY...EXPECT A SEA BREEZE TO FORM...WHICH SHOULD KEEP THE IMMEDIATE COAST COOLER. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THIS WILL BE A GENERALLY UNSTABLE PERIOD...WITH THE BEST CHANCES FOR MORE ORGANIZED CONVECTION COMING IN THE WEDNESDAY THROUGH FRIDAY PERIOD...AS A SERIES OF WEAK COOL FRONTS TRY TO PUSH THROUGH THE SOUTHEASTERN US. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT AREA TAF SITES THIS AFTERNOON AND EARLY EVENING...PRIMARILY SOUTH OF KSSI. A COOL FRONT WILL SINK SOUTH THIS PERIOD WITH WINDS COMING FROM THE NORTHEAST BEHIND IT. THE TREND IS FOR VFR CONDITIONS OVERNIGHT INTO SATURDAY. && .MARINE... WINDS HAVE LOWERED TO BELOW SCEC CRITERIA AREA WIDE. WINDS WILL INCREASE A BIT IN THE WAKE OF THE FRONT TNGT/SATURDAY...BUT WILL KEEP UNDER SCEC WITH AROUND 15 KT. S/SE FLOW WILL PREVAIL THROUGH EARLY NEXT WEEK WITH WINDS/SEAS REMAINING UNDER HEADLINE CRITERIA. RIP CURRENTS: LOW RISK THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 91 65 91 / 10 0 0 10 SSI 73 86 72 84 / 20 0 0 10 JAX 71 88 67 87 / 50 0 10 10 SGJ 73 86 72 84 / 50 10 10 10 GNV 70 91 68 90 / 50 10 10 10 OCF 71 91 69 90 / 40 30 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 322 PM EDT FRI JUN 14 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-150815- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 322 PM EDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT PUSHES OUT OF OUR AREA. THUNDERSTORMS WILL MOVE SOUTHWEST ACROSS THE SUWANNEE VALLEY UNTIL MIDNIGHT WITH DANGEROUS LIGHTNING STRIKES...AND LOCALLY HEAVY DOWNPOURS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNING ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/MZ/KG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 352 PM EDT FRI JUN 14 2013 FLZ021-142015- SUWANNEE- 352 PM EDT FRI JUN 14 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT... AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEWBURN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN AND LIVE OAK THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3030 8291 3010 8303 3024 8321 3034 8315 TIME...MOT...LOC 1952Z 273DEG 16KT 3027 8314 ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 413 PM EDT FRI JUN 14 2013 FLZ023-GAZ164-142045- BAKER-CHARLTON- 413 PM EDT FRI JUN 14 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN BAKER AND SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF SANDERSON TO 4 MILES SOUTH OF OLUSTEE...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE... MACCLENNY...GLEN SAINT MARY AND SANDERSON THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3044 8210 3015 8212 3015 8245 3043 8246 TIME...MOT...LOC 2013Z 253DEG 13KT 3040 8240 3016 8239 ZIBURA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT FRI JUN 14 2013
FLZ024-025-142045-
DUVAL-NASSAU-
416 PM EDT FRI JUN 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL
AND CENTRAL NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM
EDT...
AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF JACKSONVILLE INTERNATIONAL
AIRPORT...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL AIRPORT...CISCO
GARDENS...OCEANWAY...CRAIG FIELD...UNF...TALLYRAND...TALBOT ISLAND...
SAN MARCO AND RIVERSIDE THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3026 8153 3037 8185 3060 8174 3053 8142
3052 8142 3051 8144 3049 8141 3048 8140
3033 8140
TIME...MOT...LOC 2016Z 318DEG 15KT 3052 8168
ZIBURAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
06/14/2013 M41 MPH DUVAL FL ASOS
JACKSONVILLE INTL AIRPORT ASOS MEASURED A GUST TO 41 MPH
FROM 360 DEGREES.
&&
ARSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
06/14/2013 M57 MPH DUVAL FL MESONET
A WEATHERFLOW OBSERVATION AT BUCK ISLAND MEASURED
SUSTAINED WIND OF 30 MPH WITH A GUST TO 57 MPH.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 PM EDT FRI JUN 14 2013 FLZ023>025-031>033-GAZ164-142115- BAKER-BRADFORD-CHARLTON-CLAY-DUVAL-NASSAU-ST. JOHNS- 435 PM EDT FRI JUN 14 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY...EXTREME NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER... NORTHEASTERN ST. JOHNS...SOUTHERN CHARLTON...SOUTHERN DUVAL AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF BALDWIN...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...BALDWIN...MAXVILLE...WHITEHOUSE AIR FIELD...CISCO GARDENS...OAKLEAF PLANTATION...NAS JAX...CECIL FIELD... SAN MARCO AND RIVERSIDE THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3012 8135 3011 8212 3045 8210 3030 8140 TIME...MOT...LOC 2036Z 297DEG 13KT 3033 8204 ZIBURA
The Jacksonville radar (KJAX), 20 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
4 thunderstorm wind, 2 heavy rain, 1 hail. Local standard time, as filed.
Numerous trees and power lines were blown down in Arlington.
Pea to penny size hail was reported on the Buckman Bridge.
A large tree and fence were blown down.
Street flooding was reported in the Villages of Mayport.
Multiple trees were blown down on homes along Hidden Waters Drive.
Street flooding was reported along Harlow Blvd. Anvers Blvd, Daughtery Blvd, and Cinderella Road all had street flooding. All drainage ditches in the area were near overflow. Storm total rainfall was 2.64 inches.
A tree and several large limbs were blown down along County Road 227 in Sampson. Minor flooding was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453883, 453882, 453885, 453889, 453884, 453953, 453886.